MAUDE Adverse Event Report: MONTERIS MEDICAL CORPORATION SIDEFIRE¿ DIRECTIONAL LASER PROBE

MONTERIS MEDICAL CORPORATION SIDEFIRE¿ DIRECTIONAL LASER PROBE
Catalog Number NBP-000-01
Medical Device Problem Codes Charred (1086); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2017
Type of Reportable Event Death
Event or Problem Description
It was reported that during an ablation procedure, the probe was inserted and cables redirected to opposite side of the mri.The cable was barely touching the top of the bore.Successful ablation was in two different linear zones; the third linear position resulted in same thermocouple error.A dialogue box appeared stating that there was an error condition preventing temperature monitoring.Also, a dialogue box stating that there was no probe connected.The thermocouple temperature was erratic upon start of header scan and thermometry and probe cables were redirected inside bore without successfully changing thermocouple behavior when scanning.Upon removing the probe, the tip looked black inside.Ultimately, the probe was exchanged for a third probe.There were no patient complications reported in relation to this event.If additional information is received, a follow up report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: the probe was returned and had black artifact at the distal end.Residual adhesive coating was present on the thermocouple, and the thermocouple remains intact.The probe temperature reading was observed during the case along with the black artifact on the distal end of the probe align with unintended thermocouple heating.
 
Event or Problem Description
Additional information received indicated that the patient experienced a hemorrhage following the procedure and ultimately expired.
 
Additional Manufacturer Narrative
Additional information: b2.
 
Additional Manufacturer Narrative
Additional information: a2, a3, b7, h10.The patient adverse event of hemorrhage is a known risk of brain surgery.
 
Additional Manufacturer Narrative
Related to mfr #: 3009970070-2017-00129.

Brand Name
SIDEFIRE¿ DIRECTIONAL LASER PROBE
Common Device Name
SIDEFIRE¿ DIRECTIONAL LASER PROBE
Manufacturer (Section D)
MONTERIS MEDICAL CORPORATION
14755 27th ave n
suite c
plymouth MN 55447
Manufacturer (Section G)
MONTERIS MEDICAL CORPORATION
14755 27th ave n
suite c
plymouth MN 55447
Manufacturer Contact
jordon honeck
14755 27th ave n
suite c
plymouth, MN 55447
MDR Report Key6807031
Report Number3009970070-2017-00130
Device Sequence Number18869360
Product Code GEX
UDI-Device Identifier00816589020540
UDI-Public00816589020540
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K081509
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2018
Device Catalogue NumberNBP-000-01
Device Lot NumberC8247-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2017
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer08/21/2017
08/25/2017
11/09/2017
04/30/2018
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date09/09/2024
09/14/2017
11/13/2017
05/30/2018
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexMale